Any research being done on adderall and vasoconstriction?
Hi, I am a healthy 23-year old woman who has been prescribed adderall (generic- amphetamine salts) for about 3 years now. Adderall has been the only medication that has worked to help me function with ADD and I am at the lowest dosage that seems to work.
Ever since I began taking adderall I consistently voiced concerns to my psychiatrist about "cracking" in my fingers, toes, back, etc. cold extremities and numbness as well as infrequent, but severe chest pains. I have tried pretty much every other ADD medication that was available, but none of them worked nearly as well as the adderall in controlling my ADD.
However, I now constantly must "crack" my joints to get relief from pain and my other symptoms have continued as well in more or less extreme forms, the most extreme resulting in the numbing of half of my body during the night while sleeping or quick chest pains that made breathing difficult.
I am active, I eat healthy and I don't take any other medication so I can only guess that these are caused by the adderall.
(note: I have been off birth control while having same symptoms, but I am now trying ortho tri-cyclen lo)
Since it is new years day I did a little research into why these symptoms are worsening after a night of drinking last night and I came across information about "vasoconstriction". I had never heard of this before and as I read I found that most, if not all of my symptoms could be at least partially explained as coming from constriction of my blood vessels.
My question is: is there any research being done into the correlation between adderall and vasoconstriction?
I know there have not been many longitudinal studies into adderall use, but I am worried about the long-term implications of vasoconstriction as I age. I would like to understand the side effects of the drugs I put into my body instead of needing to inform myself. If there are negative long-term implications I am nervous about what those may be and it is very scary to think that I may be essentially killing myself simply to fit in better with society or to be more "successful".
Even more concerning are the stories I have heard about sudden heart attacks associated with ADD/ADHD medication (especially in young children) and I wonder if these could be due to similar side effects and perhaps be prevented with research into adderall's effect on the vascular system.
Any information on peer-reviewed research (especially any longitudinal studies) would be greatly appreciated, also I'd love to hear from anyone taking adderall who has experienced similar side effects.
Thank you for your time and assistance.
Last edited by rbaum; 01-01-2011 at 05:05 PM.